My daughter started taking amoxicillan, which she has had before with no side affects, and after about a week of taking the dosage, started to come down with hives. We stopped the dosage per doctor orders after 24 hours, she still has hives.
It may take a while for them to go away completely. The body has to clear all the drug from the system and then to heal and this can take a few days to a week or more. Everyone is different in how they respond. She is definitely allergic to penicillin products so make sure she never gets penicillin or amoxicillin and any related products ever again because subsequent reactions can be worse! An allergy to a substance can come on at any time. Sometimes the body has to be exposed to a certain amount of a substance before it recognizes it as foreign and starts a histamine response against it. This is why she was able to take it before but now has developed an allergic response. If she is ever exposed again, the response could be worse-she could swell and if the face or throat swells it can develop into what is called anaphylaxis which can be fatal if not treated in time. That is why it is important that all medical people she comes into contact with in the future need to know she is allergic to penicillin products. This reaction she had is pretty typical-being exposed with no problems then suddenly develops a response. Ask the Dr if you can give her Benedryl if she is itchy. Aveeno baths (oatmeal) can help with itching too. You should begin to see some improvement in a day or two but again, it may take a week or more to completely go away.
- Amoxil Pediatric Drops Information for Consumers
- Amoxil Pediatric Drops Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxil Pediatric Drops (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2011 • 1 answer
Posted 8 Oct 2011 • 1 answer
Posted 5 Dec 2011 • 1 answer
Posted 16 Mar 2012 • 1 answer
Posted 6 Jun 2014 • 1 answer